Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Local degree of separability and invariance of domain

Author: L. B. Treybig
Journal: Proc. Amer. Math. Soc. 34 (1972), 273-279
MSC: Primary 54A25
MathSciNet review: 0295278
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In $ {E^n}$ an invariance of domain theorem may be proved assuming the Jordan Brouwer Theorem. In this paper such a theorem is proved for various locally compact, connected, Hausdorff spaces which satisfy a certain local degree of separability property. An example shows the separability condition may not be removed. A second theorem yields additional information about homogeneous spaces which satisfy the hypotheses of the first theorem.

References [Enhancements On Off] (What's this?)

  • [1] W. W. Babcock, On linearly ordered topological spaces, Dissertation, Tulane University, New Orleans, La., 1964.
  • [2] M. J. Greenberg, Lectures on algebraic topology, Benjamin, New York, 1967. MR 35 #6137. MR 0215295 (35:6137)
  • [3] J. G. Hocking and G. S. Young, Topology, Addison-Wesley, Reading, Mass., 1961. MR 23 #A2857. MR 0125557 (23:A2857)
  • [4] W. Hurewicz and H. Wallman, Dimension theory, Princeton Math. Series, vol. 4. Princeton Univ. Press, Princeton, N.J., 1941. MR 3, 312. MR 0006493 (3:312b)
  • [5] R. L. Moore, Foundations of point set theory, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 13, Amer. Math. Soc., Providence, R.I., 1962. MR 0150722 (27:709)
  • [6] J. M. Slye, Flat spaces for which the Jordan curve theorem holds true, Duke Math. J. 22 (1955), 143-151. MR 16, 610. MR 0066644 (16:610d)
  • [7] L. B. Treybig, Concerning homogeneity in totally ordered connected topological spaces, Pacific J. Math. 13 (1963), 1417-1421. MR 28 #2526. MR 0159309 (28:2526)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54A25

Retrieve articles in all journals with MSC: 54A25

Additional Information

Keywords: Invariance of domain, local degree of separability, homogeneous space
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society